MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 71342204
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was needed due to a dislocation.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The lab analysis concluded, this examination showed scratching of the oxinium femoral head.This examination also showed deformation, discoloration, and impingement of the polyethylene of the r3 constrained liner as well as burnishing and fracture of the outer ring.The scratching of the oxinium femoral head was likely due to dislocation and explantation.The deformation of the locking region of the polyethylene of the r3 constrained liner was likely due to explantation.The discoloration of the polyethylene of the r3 constrained liner was likely due to absorbed biological fluid.The impingement was likely due to contact by the femoral hip stem neck.The burnishing and fracture of the outer ring were also likely due to the impingement of the femoral hip stem neck.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.The clinical/medical team concluded, based on the product evaluation a probable dislocation occurred.However, without the requested clinical information i.E.X-rays and medical documents, the root cause of the reported dislocation cannot be determined.The future impact to the patient beyond the revision cannot be determined.Therefore, no further clinical /medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
OXINIUM FEM HD 12/14 22 MM +4
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8624637
Report Number1020279-2019-01979
Device Sequence Number19397621
Product Code LZO
UDI-Device Identifier03596010488879
UDI-Public03596010488879
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342204
Initial Date Received by Manufacturer 04/27/2019
Supplement Date Received by Manufacturer04/27/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;